Please visit our MS learning channel on Youtube, which provides hundreds of topics from our education programs, that were video-recorded and archived here: www.youtube.com/msviewsandnews -- Be empowered with MS news by registering with us: www.register.msviewsandnews.org

joomla ecommerce template -- Scroll left side of this blog for needed resources. Also, use our 'search by topic' tool, to find specific information.

Disclaimer: 'MS Views and News' DOES NOT endorse any products or services found on this blog. It is up to you to seek advice from your healthcare provider. The intent of this blog is to provide information on various medical conditions, medications, treatments, and procedures for your personal knowledge and to keep you informed of current health-related issues. It is not intended to be complete or exhaustive, nor is it a substitute for the advice of your physician. Should you or your family members have any specific medical problem, seek medical care promptly.

============================================================

Friday, May 16, 2014

Multiple Sclerosis Symptom Recrudescence (feeling cruddy) Is Common at the End of the Natalizumab Dosing Cycle

Source: International Journal of MS Care

Article Citation:John N. Ratchford, Regina Brock-Simmons, Amanda Augsburger, Sonya U. Steele, Kristie Mohn, Mandi Rhone, Jinyan Bo, and Kathleen Costello (2014) Multiple Sclerosis Symptom Recrudescence Is Common at the End of the Natalizumab Dosing Cycle. International Journal of MS Care In-Press.
doi: http://dx.doi.org/10.7224/1537-2073.2013-017


Article
Multiple Sclerosis Symptom Recrudescence Is Common at the End of the Natalizumab Dosing Cycle
John N. Ratchford , MD; Regina Brock-Simmons , BS; Amanda Augsburger , RN;Sonya U. Steele , MS; Kristie Mohn , RN; Mandi Rhone , RN; Jinyan Bo ; KathleenCostello , MS, ANP-BC

From the Department of Neurology, Johns Hopkins University School of Medicine, Baltimore, MD, USA.


Objective: To study how frequently patients receiving natalizumab for multiple sclerosis (MS) experience recrudescence of their MS symptoms at the end of the dosing cycle.

Methods: One hundred consecutive MS patients receiving natalizumab completed a survey evaluating changes in symptoms during the natalizumab dosing cycle. Ninety-one patients also completed questionnaires at two time points: the first week after natalizumab infusion and the last week of the dosing cycle, including the MS Quality of Life–54 (MSQOL-54), Fatigue Visual Analog Scale (VAS), Fatigue Severity Scale (FSS), and Beck Depression Inventory–II (BDI-II).

Results: End of dosing interval (EDI) symptoms were reported as currently being experienced by 56% of respondents. An additional 10% reported that they previously experienced that phenomenon, but not currently, and 34% reported never experiencing this. In those with EDI symptoms, they began to occur a median of 21 days after infusion and improved again a median of 1 day after infusion. The most common symptoms reported were fatigue, weakness, walking impairment, and cognitive difficulties. No specific demographic or disease characteristics were associated with this phenomenon. In the subgroup with EDI symptoms, the MSQOL-54, Fatigue VAS, FSS, and BDI scores were all significantly worse in the last week of the dosing cycle when compared to the first week. No difference was seen in these scores between first and last week in the subgroup not experiencing symptom recrudescence.

Conclusions: Recrudescence of fatigue, weakness, walking impairment, or cognitive difficulties at the end of the dosing cycle occurs in about two-thirds of MS patients receiving natalizumab.



Published Online: April 9, 2014

Correspondence: John N. Ratchford, MD, Pathology 627, 600 N. Wolfe St., Baltimore, MD 21287-6985; e-mail: jratchf1@jhmi.edu.



……..

To comment - click the comment link shown below
Share our Articles with others
……
MS Views and News / Stu's Views & MS News 
provide education, information and resources 
for those affected by Multiple Sclerosis

To Keep CURRENT  and up to date with MS News and Information
Sign-up at:  www.msviewsandnews.org 

 -------------

Thank you   

Stu's Views & MS News, is a publication of: 
…………………….


1 comment:

Cherie said...

Recrudescence: How's that for the word of the day? Recrudescence: According to This article the basic meaning is that one starts to feel cruddy all over again prior to their next scheduled dose of Tysabri. Recrudescence

According to Taber's Cyclopedic Medical Dictionary the definition of Recrudescence is "Relapse". The definition of Recrudescent is "Assuming new or renewed activity after an inactive or dormant period."
Apt word for what it feels like when we have our off days or need a "rescue" therapy.